Ask a doctor

I received juvederm 2 weeks ago, since then I've had burning eyes and extreme jaw pain. Could they be related? Other causes?

After receiving juvederm 2 weeks ago I was very sick for a week. I was tired, weak, numb and tingly face and arms, headache, burning eyes. I felt like my body was rejecting the filler. Now I still have the burning eyes and extreme jaw pain. What can I do? And will this ever go away?

Doctor Answers (4)

Schedule a follow up with your injector to discuss the pain you are feeling.

+1
Schedule a follow up with your injector to discuss the pain you are feeling. Your injector will be the best person to assess your pain, as they know exactly where they injected you.


An allergic reaction is extremely rare with hyaluronic acid. You may want to consider the reaction was to the lidocaine in the product; which is also rare. Follow up with your family Dr.

All the Best.


Toronto Plastic Surgeon
5.0 out of 5 stars 159 reviews

I received juvederm 2 weeks ago, since then I've had burning eyes and extreme jaw pain. Could they be related? Other causes?

+1
Where was the Juvederm injected? It is very rare for people to experience allergic reactions to Juvederm so I'm more inclined to think it was a coincidence. I would have a medical check up with your doctor to determine the cause. 

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 95 reviews

Juvederm allergy?

+1
It is VERY rare to have a reaction or allergy to Juvederm because it is a hyaluronic acid, which naturally occurs in the body. It could be mere coincidence that these two things occurred. Also, you didn't state where your filler was injected. Was it put into the jaw or near the eyes? The one and only time I saw a reaction to Juvederm, in a journal, not in person, the patient also had swelling and redness where the filler was injected. To have a true allergy, you'd have to have irritation at the site, and not just the other things you listed. Nevertheless, be seen by a doctor to determine what's going on. Even if it is unrelated, you should still be treating your illness.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

You might also like...

? reaction to Juvederm

+1
It is unusual to have an allergy reaction to Juvederm.  Your symptoms may or may not be related to the treatment, and I would recommend you see your physician for a thorough exam.  You did not state where your Juvederm was injected so it is hard to say how the symptoms could be related, but either way I would get this checked out. 

Karen Stolman, MD
Salt Lake City Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.